MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE
Catalog Number 600-9007-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident #: (b)(4).Product#: 6000-0000, serial#: (b)(4), mfg date: 03/04/2010.Analyzer being requested for investigation.Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2019, abbott point of care was contacted by a customer regarding i-stat ec8+ cartridges that yielded suspected discrepant bun and potassium results on a patient.There was no patient information available at the time of this report.Method: i-stat, date: (b)(6) 2019, bun: 124 mg, potassium: 79 mmol/l, sample: a (suspect incorrect result.Possibly 7.9).I-stat, (b)(6) 2019, 18 mg, 4.4 mmol/l, b.Collect and test times not provided.There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.There was no patient information.The customer states that the potassium result was 79 mmol/l.However, the result appears to be incorrect.Per i-stat system manual art: 714174-00p, the reportable range for potassium is 2.0 - 9.0 mm/l.The customer has requested the analyzer be replaced, as the errors have occurred with two lots of cartridges.The errors in question have not been confirmed and the product has not been replaced.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).The investigation was completed on 06/12/2019.A review of the device history record (dhr) confirmed the cartridge lot met finished goods (fg) release criteria.Retained testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Ad (product complaint level 2 and level 3 investigation procedure).No deficiency has been determined for ec8+ lot k18343.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 06/24/2019.The customer reported that analyzer s/n (b)(4) produced unexpected k and bun results with ec8+ cartridges from lot k18343 and unexpected pco2 results with ec8+ cartridges from lot h18235a.Failure analysis could not be performed as analyzer s/n (b)(4) (apoc incident (b)(4)) has not been returned.A rocketware search spanning six months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 03/20/2020.The customer reported that analyzer s/n (b)(6) produced unexpected k and bun results with ec8+ cartridges from lot k18343 and unexpected pco2 results with ec8+ cartridges from lot h18235a.Failure analysis did not reproduce the complaint.Analyzer s/n (b)(6) functioned according to specification throughout testing and produced results that were within the acceptance ranges.A rocketware search spanning six months revealed two similar incidents (non-reproducible unexpected pco2 results) and no evidence of a trend.No deficiency has been identified.

Brand Name
I-STAT EC8+ CARTRIDGE
Common Device Name
EC8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8540828
Report Number2245578-2019-00112
Device Sequence Number19268471
Product Code CHL
UDI-Device Identifier10054749000071
UDI-Public10054749000071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2019
Device Catalogue Number600-9007-25
Device Lot NumberK18343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer06/12/2019
06/24/2019
03/20/2020
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date06/20/2019
07/18/2019
03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1